Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 144, NWS Wilmington, NC

August 8, 2012Darlington County, Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 8, 2012, 7:14 PM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 7:14 PM EDT (23:14 UTC)
Expired
Aug 8, 2012, 7:41 PM EDT
In force
27 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:15 PM EDTTSTM WND DMG2 Ese Mccoll, SCREPORT OF TREE DOWN IN ROADWAY ON NEW BRIDGE RD. TIME ESTIMATED BY RADAR.
Aug 8, 7:18 PM EDTTSTM WND DMG3 Wnw Clio, SCTREE DOWN ON MCQUAGE FARM RD NEAR HWY SC 9. TIME ESTIMATED BY RADAR.
Aug 8, 7:22 PM EDTTSTM WND DMG4 Nw Blenheim, SCTREE DOWN AT INTERSECTION OF SALEM RD AND POLSTON RD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WUUS52 KILM 082314
SVRILM
SCC031-069-090015-
/O.NEW.KILM.SV.W.0144.120808T2314Z-120809T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
714 PM EDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 815 PM EDT

* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHAVISTOWN...OR 7 MILES WEST OF BENNETTSVILLE...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BENNETTSVILLE...
   MCCOLL...
   CLIO...
   DUNBAR...
   MECHANICSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3462 7945 3442 7956 3428 7982 3449 7989
      3454 7983 3460 7981 3462 7978 3465 7982
      3465 7983 3468 7986 3473 7989 3478 7964
TIME...MOT...LOC 2314Z 327DEG 11KT 3462 7980

$$

WEISS
2 follow-up statements
885 
WWUS52 KILM 082326
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
726 PM EDT WED AUG 8 2012

SCC031-069-090015-
/O.CON.KILM.SV.W.0144.000000T0000Z-120809T0015Z/
DARLINGTON SC-MARLBORO SC-
726 PM EDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR MARLBORO AND NORTHEASTERN DARLINGTON COUNTIES...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF BENNETTSVILLE...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOCIETY
HILL...MCCOLL...TATUM...CLIO...BLENHEIM...MONT CLARE...DUNBAR...
MECHANICSVILLE AND BROWNSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS MARLBORO 
COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3462 7945 3442 7956 3428 7982 3449 7989
      3454 7983 3460 7981 3462 7978 3465 7982
      3465 7983 3468 7986 3473 7989 3478 7964
TIME...MOT...LOC 2326Z 327DEG 11KT 3459 7978

$$

WEISS
726 
WWUS52 KILM 082341
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
741 PM EDT WED AUG 8 2012

SCC031-069-082351-
/O.CAN.KILM.SV.W.0144.000000T0000Z-120809T0015Z/
DARLINGTON SC-MARLBORO SC-
741 PM EDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR MARLBORO AND NORTHEASTERN
DARLINGTON COUNTIES IS CANCELED...

AT 736 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3462 7945 3442 7956 3428 7982 3449 7989
      3454 7983 3460 7981 3462 7978 3465 7982
      3465 7983 3468 7986 3473 7989 3478 7964
TIME...MOT...LOC 2341Z 327DEG 11KT 3455 7975

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:10 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 8, 6:10 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EDT WED AUG 8 2012

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING. ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THURSDAY WITH BETTER CHANCES EXPECTED FRIDAY. A COLD FRONT
WILL ALLOW THE CHANCE OF STORMS TO CONTINUE ON SATURDAY. HIGH
PRESSURE WILL BUILD INTO THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 6:00 PM WEDNESDAY...HAVE FIRED OUT A QUICK UPDATE TO GO WITH
CATEGORICAL POPS FOR NORTHWESTERN COUNTIES AS CONVECTION APPEARS TO
BE ORGANIZING. HRRR HAS THE ACTIVITY CAPTURED WELL AND MAINTAINS IT
FOR SEVERAL HOURS. DAYTIME HEATING HAS ALLOWED THE TEMPERATURES TO
RISE TO THE UPPER 80S IN THESE AREAS PROVIDING AMPLE SURFACE BASED
INSTABILITY. HRRR/1800 UTC GFS AND NAM SHOW THIS WILL BE ALL THE
ACTIVITY AND THEREFORE REMOVED POPS FOR THE REMAINDER OF THE AREA
AFTER AROUND 0400 UTC.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...THE NEXT H5 TROUGH WILL DEVELOP ACROSS THE
MS VALLEY THU AS AN UPPER LOW DIVES SOUTH FROM THE WESTERN GREAT
LAKES REGION. THE RESULT WILL BE A HIGHLY AMPLIFIED/ANOMALOUS TROUGH
ALOFT OVER THE EASTERN UNITED STATES BY FRIDAY. THE TROUGH WILL PUSH
A COLD FRONT TOWARD THE FORECAST AREA LATE FRIDAY. THE PRECIPITABLE
WATER WILL ALSO INCREASE TO 2+INCHES FRIDAY AHEAD OF THE FRONT ALONG
WITH SUFFICIENT INSTABILITY THE BETTER BET FOR TSTMS DURING THE
SHORT TERM PERIOD WILL BE FRIDAY. CURRENTLY THE FORECAST AREA IS IN
A SLIGHT RISK FOR SEVERE TSTMS FRIDAY...BUT ULTIMATELY IT MAY DEPEND
ON THE AMOUNT OF CLOUD COVER WHICH COULD IMPEDE DESTABILIZATION.
OTHERWISE...FAVORED A BLEND OF MAV/MET NUMBERS EACH PERIOD.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...IN A PATTERN MORE COMMONLY SEEN IN NOVEMBER
THAN MID-AUGUST...A HIGHLY ANOMALOUS 500MB TROUGH SPINS ACROSS THE
GREAT LAKES BEFORE ROTATING OFF TO THE NORTHEAST DURING THE EARLY
PART OF THE WEEK. AS THIS TROUGH SLOWLY SPINS AWAY...IT DRAGS A COLD
FRONT ACROSS THE AREA. GUIDANCE IN DECENT AGREEMENT ON TIMING OF
THIS FRONT...AND EXPECT FROPA TO OCCUR VERY EARLY SUNDAY. MOST
SIGNIFICANT WEATHER OF THE EXTENDED WILL OCCUR SATURDAY AS FRONT
PUSHES ACROSS THE AREA...DISPLACING THE WARM SECTOR AIRMASS. ATTM
SPC HAS NO PORTION OF OUR REGION OUTLOOKED IN DAY 4...BUT WOULD NOT
BE SURPRISED IF A SLIGHT RISK OR SEE TEXT IS INTRODUCED WITH LATER
UPDATES AS FRONT WORKS INTO A MODERATELY UNSTABLE AIRMASS WITH
DECENT NEARLY UNIDIRECTIONAL SHEAR AND HIGH PWATS.
ADDITIONALLY...GFS/EURO SHOW STRONG PVA ASSOCIATED WITH A VORT LOBE
ALONG THE FRONT AND DIFFLUENCE IN THE RIGHT ENTRANCE REGION TO A
90KT 300MB JET. ALL THESE TOGETHER SUGGEST SCATTERED TO WIDESPREAD
THUNDERSTORMS SATURDAY...WITH THE POTENTIAL FOR ISOLATED DAMAGING
WIND GUSTS. THE LIMITING FACTOR MAY BE INCREASED CLOUD COVER FROM
CONVECTIVE DEBRIS FRIDAY...BUT THIS IS STILL YET TO BE SEEN. WILL
KEEP INHERITED LIKELY POP SATURDAY...WANING TO SCHC BY SUNDAY
MORNING AS FRONT MOVES OFFSHORE. TEMPS SATURDAY WILL BE RIGHT AROUND
CLIMO...90/70.

DRIER AIR BEHIND THE FRONT COMBINED WITH SLIGHTLY INCREASED 500MB
HEIGHTS WILL CAUSE A SIGNIFICANT DECREASE IN TSTM CHANCES SUN-TUE.
STILL...WITH TEMPS AROUND 90 AND SLIGHTLY ENHANCED LAPSE RATES DUE
TO BROAD EAST-COAST TROUGHING...ANY DAY COULD FEATURE ISOLATED
DIURNAL CONVECTION. WILL KEEP POP BELOW MENTIONABLE SUN/MON BEFORE
MOISTURE RETURN INCREASES WITH RETURN OF BERMUDA HIGH TUE/WED. TEMPS
THROUGH THE WEEK WILL BE NEAR NORMAL FOR MID AUGUST.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...SOME LIGHT SHOWERS WILL PERSISTS FOR THE FIRST COUPLE OF
HOURS ALONG THE COAST. THEY SHOULD HAVE LITTLE AVIATION IMPACT. LOOK
FOR VFR CONDITIONS THROUGH THE AFTERNOON HOURS...WITH ISOLATED
SHOWERS POSSIBLE. LIGHT WINDS TONIGHT WITH SCATTERING SKIES. GIVEN
THOSE CONDITIONS...ALONG WITH GOOD LOW LEVEL MOISTURE...EXPECT IFR
FOG TO EMERGE AFTER 08Z. IT IS POSSIBLE IT COULD BECOME DENSE...BUT
WILL STAY WITH IFR AT THIS TIME. THURSDAY...MORNING FOG SHOULD MIX
OUT BY 13Z WITH VFR CONDITIONS EXPECTED. LIGHT NORTHWEST FLOW BEHIND
THE DEEP MOISTURE EXITING THE REGION.

EXTENDED OUTLOOK...CHANCE OF MORNING MVFR VSBYS IN BR WITH A CHANCE
OF SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 6:00 PM WEDNESDAY...NO CHANGES TO COASTAL WATERS FORECAST WITH
THE EVENING UPDATE.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...LIGHT WESTERLY FLOW THURSDAY MORNING WILL
BACK TO A SOUTHERLY DIRECTION DURING THE DAY AND INCREASE INTO THE
10-15 KT RANGE. SOUTH TO SOUTHWEST FLOW WILL PREVAIL THURSDAY NIGHT
AND LINGER AROUND 15 KT FRIDAY. SPEEDS COULD REACH 15-20 KT FRIDAY
NIGHT AHEAD OF A COLD FRONT. THE SOUTH TO SOUTHWEST FETCH WILL ALLOW
SEAS TO BUILD TO EXERCISE CAUTION LEVELS DURING THE PERIOD...AND
WILL BE HIGHEST DURING FRIDAY NIGHT

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...SW FLOW THROUGH THE PERIOD...BUT WILL BE
STRONGEST SATURDAY AS COLD FRONT APPROACHES FROM THE WEST. AS THIS
FRONT WORKS TOWARDS THE COAST...PRESSURE GRADIENT TIGHTENS...AND
WINDS WILL BE AROUND 15 KTS SATURDAY. GRADIENT WILL EASE AS FRONT
MOVES TO THE WATERS AND DISSIPATES BY EARLY SUNDAY...BECOMING 10 KTS
OR LESS SUNDAY AND MONDAY...STILL FROM THE SW. A WEAK SE SWELL WILL
EXIST THROUGH THE EXTENDED...BUT SIGNIFICANT WAVE HEIGHTS WILL BE
DRIVEN ALMOST EXCLUSIVELY BY THE WIND. 3-5 FT SEAS SATURDAY WILL
DECREASE THROUGH SUNDAY...BECOMING 2-3 FT LATE SUNDAY AND MONDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...15
SHORT TERM...SRP
LONG TERM...JDW
AVIATION...DL/HAWKINS
Hazardous weather outlook, Aug 8, 3:28 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT WED AUG 8 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-091930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
328 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. SOME
STORMS COULD PRODUCE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-091930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
328 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

17

In the hours before

Special weather statement, Aug 8, 6:45 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EDT WED AUG 8 2012

SCZ017-082330-
MARLBORO-
645 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 730
PM EDT...

AT 646 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHAVISTOWN...MOVING EAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...
MCCOLL...WALLACE AND TATUM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3462 7945 3460 7946 3458 7981
      3460 7981 3462 7978 3465 7982 3469 7988
      3472 7989 3480 7994 3481 7983
TIME...MOT...LOC 2246Z 259DEG 10KT 3468 7973

WEISS
Special weather statement, Aug 8, 6:56 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
656 PM EDT WED AUG 8 2012

NCZ087-096-090000-
BLADEN-ROBESON-
656 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN BLADEN AND ROBESON
COUNTIES THROUGH 800 PM EDT...

AT 656 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER RED
SPRINGS...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...RED SPRINGS...ALMA...
BARKER TEN MILE...BARNESVILLE...BUIE...DUART...ELROD...FAIRMONT...
HESTERTOWN...HOWELLSVILLE AND MAXTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3490 7893 3484 7890 3485 7885 3485 7878
      3470 7860 3435 7913 3464 7946 3477 7934
      3482 7936 3484 7935 3484 7919 3496 7903
TIME...MOT...LOC 2256Z 310DEG 29KT 3484 7920

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:45 PM EDTSpecial Weather StatementILMMarlboro45 min
Aug 8, 7:28 PM EDTSpecial Weather StatementILMDillon47 min
Aug 8, 7:57 PM EDTSpecial Weather StatementILMDillon, Marion48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.